Glycated hemoglobin

What is Glycated hemoglobin?

Glucose molecules in the blood normally become stuck to hemoglobin molecules - this means the hemoglobin has become glycosylated (HbA1c). As a person's blood sugar becomes higher, more of the person's hemoglobin becomes glycosylated. The glucose remains attached to the hemoglobin for the life of the red blood cell, or about 2 to 3 months.

Questions and answers on "Glycated hemoglobin"

How to test if a person is hypoglycemic? What is the most accurate work up?

doctor1 MD

Brief Answer:
Glycated Hemoglobin test...

Detailed Answer:
Hi.

To check the level of glucose in blood, you need a Glycated Hemoglobin test.
This test measures plasma glucose concentration.

Venous blood is needed for this test.
When you'll make this test you should be on an empty stomach, and not...

Read Full Thread   Ask a Doctor Now

From 2001 I am diabetic I am doing work out in morning i walk half hour. after that i go gym for one hour, at night i play badminton & taking all prescription and eating sugar less food and tea my sugar level is not going down fasting is 217 & p.p is 334 tab i was taking Glizid M before eating food from long time BUT NOW doctor have changed TRIGLUCRED FORTE 7.5 3 TIMES IN A DAY and ISTAMET(50+500) 1 in a day. i have got a check up of Glycated hemoglobin(HBa1C) - 10.4% please !! suggest me what should i do to make my sugar in control.

doctor1 MD

DEAR SIR/MADAM

THE BASIC PROBLEM OF YOUR DISEASE IS DECREASED SECRETION OF INSULIN. THE HBA1C LOWERING EFFECTS OF ALL THE THREE DRUGS IS VERY LESS WHEN COMPARED TO INSULIN.

YOUR TOTAL DRUGS INTAKE SPLIT ACCORDING TO DOSAGE ARE

1. METFORMIN - 2000 MG / DAY
2. PIOGLITAZONE - 22.5 MG / DAY
3....

Read Full Thread   Ask a Doctor Now

I've been taking Metformin for several years and kept my BS around 130. Increased last year from 100mg to 1,500. Lately fasting BS is 220 to 250. Being treated for Melanoma 2+ years with Keytruda immunotherapy and in the past three months my psoriasis has been overwhelming and treating with prednisone. Just started with 60mg per day and will decrease in a few days gradually as usual. 72 years old and always been active but not much recently. Would you suggest increasing to 2,000 metformin and see what happens?

doctor1 MD

Brief Answer:
About high glucose level treatment:

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern!
The blood sugar is increased due to prednisone therapy you have started during these three months.
To judge about the adequate treatment you need to check...

Read Full Thread   Ask a Doctor Now

I took a glucose reading of 488 using my grandma glucose meter I tested 30 minutes after eating is that an indication of diabetes and what are normal range for it I also am not diabetic that I know of

doctor1 MD

Brief Answer:
Yes,more chances of diabetes ,do HBA1C .

Detailed Answer:
Hello there,
Nice to meet you again,
A fasting blood sugar level less than 100 mg/dL is normal. If it's 126 mg/dL or higher on two separate tests, you have diabetes.
Post prandial blood sugar of 140 to 200 mg/dl is considered...

Read Full Thread   Ask a Doctor Now

I am classified as Pre- diabetic my HbA1c is 4.9 how do you consider it? thanks

doctor1 MD

Hello Hyder, I am Dr Rangwala, Pre Diabetes is Condition where a person is having his blood sugar between Normal range and Diabetic range. When HBA1c is between 5.7 to 6.4 Prediabetes is Diagnosed, and by this criteria you dont fall in Prediabetic range, but as per your report , its absolutely in...

Read Full Thread   Ask a Doctor Now

my husband,27yrs having DM HbA1c=10 losses his hair almost totally.cn he regain his hair??

doctor1 MD

hi
if he has total hair loss then cause must find out
it may be alopecia totalis
is any hairlossfrom other part of body is there?
is there sudden hair loss?
better to consult dermatologist
chance of hair gain depend on it cause
if hormonal reason will there then less chance of recovery
hair...

Read Full Thread   Ask a Doctor Now

Dear doctor, I am a diabetic type 2 and currently under medication .My HBA1C WAS 8.5 A WEEK back followed by 7.9 last day.Is it that the medication is currently responding properly.I need to know if I start my exercise and strict diet is it possible to get down Hba1c to 6% in a months time with this rate of fall in Hbaic

doctor1 MD

DEAR SIR/MADAM

THERE ARE SO MANY PROTOCOLS THAT SPECIFY THE TREATMENT FOR TYPE 2 DIABETES. IT IS ESSENTIAL TO KNOW THE CURRENT MEDICATION THAT YOU ARE TAKING, AS CERTAIN DRUGS HAS GOT SOME POTENCY TO REDUCE THE HBA1C TO SOME PERCENTAGES.

Read Full Thread   Ask a Doctor Now

43 years old male. lost weight about 5-6 kg in last one year, weight now is 80 kg,181 c.m. tall. having impaired dibetes. HbA1c 5.3 and fasting sugar 120 since last 6-7 months. Took glycephage 500 sr for a month but on advise of a doctor stopped . no significant effect after that . sugar level is same.exercise regularly.veg diet .losing muscle, feeling weakness .please suggest. family history of diabetes . No thyroid and bp problem.

doctor1 MD

Hi Manoj
Thanks for the query
From history it appears to be impaired fasting glucose condition since your fasting sugar is 120 and you have a family history of diabetes ,in addition to weight loss and weakness.
I would suggest you to undergo following tests and post the reports at your earliest...

Read Full Thread   Ask a Doctor Now

Hello doctor, I am a diabetin from past 1 year. I am 35 y old male. My mother is also a diabetic. I am taking glimy 2 everyday before breakfast. My recent HbA1C is 7.2. After lunch it is difficult to manage pp2bs. It is in the range of 160-200. My doctod advised that I should take glimy 2 twice one is before breakfast and another is before dinner. I am doing a morning walk everyday about 3.5 km. I am controlling my diet also. But sometime due to less age diet is difficult to control. I am not over weight. My height is 5'8" and weight 72. Can you make some suggestion for me.

doctor1 MD

Hi,
Thanks for posting your query.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in...

Read Full Thread   Ask a Doctor Now

My father age is 58 years and he has a diabetes . Now currently his HbA1C is 7.2% but before i was check his blood after 1-1/2 hours dinner its shows 116 and fasting suger is 47 after breck-fast suger level is 151.Before this i watched his suger a couple of times in fasting its under 50 to 60. Plz send me information about this Thanks.

doctor1 MD

Hi,
Welcome to HCM,
Your father is Diabetic type II and having fluctuating blood sugar level as his HbA1c is 7.2,his blood sugar goes high.
You should visit Physician/Endocrinologist to check and adjust the dose of anti diabetic treatment.
If he is long standing diabetes then effect on kidney by...

Read Full Thread   Ask a Doctor Now

Recent questions on  Glycated hemoglobin

doctor1 MD

I have no symptom of urination or feeling hungry. many times leg muscles pain. yesterday my FBS found to be 133. Previous day evening I had taken dinner (sugar was added in the dish) at 6 pm. I have given sample for Hba1C. Am I to take diabateics medicne now or wait

doctor1 MD

Last week 2-3 blood clots at the end of urination. The first time this happened was two years ago. I am 73 years old (Male) and now I was diagised with diabetes 2 : HbA1c = 6.7% (50) T/C 5.2. Blood pressure 130/89. Overweight BM 31.8 (Height 1.69m weigt 91Klg)

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...

doctor1 MD

I feel completely dumb I can't concentrate I can't think straight I feel like I can't function has the time even though I am I'm having memory loss I sometimes blackout for a Split Second I had an MRI month ago and it showed nothing same with the...

doctor1 MD

pain in both arm pits also feeling weakness in body as a whole Had augmentations put in 7 years ago. Have had a thyroidectomy due to thyroid cancer . Have been feeling rushes of adrenaline and wekness in my body . I get warm and have been having...

doctor1 MD

sir, since last three months I have excessive thirst, urination and loss of weight up to 5kgs. on 2nd June my FBS -16.8 Mmol/L .After good diet control and exercise without any medicines on 13 th June FBS -6.2MMol./l and HbA1c-12.4% I will be glad to get an expert opinion.

doctor1 MD

I am a post CABG patient with 15 years type-II diabetic history, I was prescribed jalra-m 50mg/500mg( twice a day), along with human insuling 30/70 twice a day as 30 unit BF and 20 unit BD, additional medicines are Tazlok CT 40mg/OD, Rozat 10mg/OD, Clopivas 75mg/OD, These medicines was replaced on 10th Oct as my HbA1c was more than 10, I am taking these all above medicines with punctual timings since 10th Oct-2014.
Now i am suffering from gastric problem, and some times my blood sugar goes very low, and sometimes too high also i.e. more 200, but fasting never comes low or less than 180.
Please advice what I have to do

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Procedures
Related Medical Topics